Alert archive / Texas / Red Flag Warnings in 2014
Red Flag Warning 18, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this red flag warning at Mar 17, 2014, 4:55 AM CDT. It took effect at Mar 17, 2014, 2:00 PM CDT. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 17, 2014, 4:55 AM CDT (09:55 UTC)
- In effect from
- Mar 17, 2014, 2:00 PM CDT
- Expired
- Mar 17, 2014, 7:00 PM CDT
- In force
- 5 hr
- Issued by
- NWS Midland/Odessa, TX
The text
As transmitted, in the capitals the NWS used until 2016.
776
WWUS84 KMAF 170955
RFWMAF
URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
455 AM CDT MON MAR 17 2014
...RED FLAG WARNING IN EFFECT FROM 1 PM MDT/2 PM CDT THIS AFTERNOON
TO 6 PM MDT/7 PM CDT THIS EVENING FOR 20 FOOT WINDS AT OR ABOVE 20
MPH...HUMIDITY OF 15 PERCENT OR LESS...AND HIGH FIRE DANGER FOR
THE GUADALUPE MOUNTAINS...VAN HORN AND THE HIGHWAY 54 CORRIDOR...
.TEMPERATURES THIS AFTERNOON WILL WARM TO SLIGHTLY ABOVE AVERAGE
WITH BREEZY SOUTHWEST WINDS. THESE SOUTHWEST WINDS WILL BRING IN
DRY AIR WITH RELATIVE HUMIDITY VALUES AT OR BELOW 15 PERCENT
ACROSS A LARGE PART OF SOUTHEAST NEW MEXICO AND WEST TEXAS. WINDS
WILL GENERALLY BE BELOW 20 MPH EXCEPT ACROSS THE GUADALUPE
MOUNTAINS AND CULBERSON COUNTY. CRITICAL FIRE WEATHER CONDITIONS
ARE EXPECTED ACROSS THESE PLACES THIS AFTERNOON.
NMZ115-171100-
/O.CAN.KMAF.FW.A.0014.140317T2000Z-140318T0100Z/
SOUTHEAST PLAINS/BLM ROSWELL/LNZ-
355 AM MDT MON MAR 17 2014
...FIRE WEATHER WATCH IS CANCELLED FOR GUSTY WINDS AND LOW
HUMIDITY FOR SOUTHEAST NEW MEXICO PLAINS...
THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS CANCELLED THE
FIRE WEATHER WATCH.
CRITICAL FIRE WEATHER CONDITIONS ARE NOT EXPECTED FOR THE
SOUTHEAST NEW MEXICO PLAINS BUT NEAR CRITICAL CONDITIONS ARE EXPECTED.
$$
NMZ114-TXZ057-258-172200-
/O.UPG.KMAF.FW.A.0014.140317T2000Z-140318T0100Z/
/O.NEW.KMAF.FW.W.0018.140317T1900Z-140318T0000Z/
GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ-
VAN HORN AND HIGHWAY 54 CORRIDOR-GUADALUPE MOUNTAINS-
455 AM CDT MON MAR 17 2014 /355 AM MDT MON MAR 17 2014/
...RED FLAG WARNING IN EFFECT FROM 2 PM CDT /1 PM MDT/ THIS
AFTERNOON TO 7 PM CDT /6 PM MDT/ THIS EVENING FOR GUSTY WINDS AND
LOW HUMIDITY FOR THE GUADALUPE MOUNTAINS...VAN HORN AND THE
HIGHWAY 54 CORRIDOR...
THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A RED
FLAG WARNING...WHICH IS IN EFFECT FROM 2 PM CDT /1 PM MDT/ THIS
AFTERNOON TO 7 PM CDT /6 PM MDT/ THIS EVENING. THE FIRE WEATHER
WATCH IS NO LONGER IN EFFECT.
* WINDS...SOUTHWEST 15 TO 25 MPH IN THE PLAINS.
...SOUTHWEST 25 TO 35 MPH IN THE MOUNTAINS.
* HUMIDITY...5 TO 15 PERCENT.
* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY.
OUTDOOR BURNING IS NOT RECOMMENDED.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
AVOID THE USE OF OPEN FLAMES OR ANY ACTIVITIES THAT MAY GENERATE
SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO GROW
QUICKLY INTO DANGEROUS WIND- DRIVEN WILDFIRES.
&&
$$
FOR MORE INFORMATION FROM THE NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/MAF (ALL LOWER CASE)2 follow-up statements
674 WWUS84 KMAF 171945 RFWMAF URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 245 PM CDT MON MAR 17 2014 ...RED FLAG WARNING IN EFFECT FROM 1 PM MDT/2 PM CDT THIS AFTERNOON TO 6 PM MDT/7 PM CDT THIS EVENING FOR 20 FOOT WINDS AT OR ABOVE 20 MPH...HUMIDITY OF 15 PERCENT OR LESS...AND HIGH FIRE DANGER FOR THE GUADALUPE MOUNTAINS...VAN HORN AND THE HIGHWAY 54 CORRIDOR... ...FIRE WEATHER WATCH IN EFFECT FROM 10 AM MDT TUESDAY MORNING TO 8 PM MDT TUESDAY EVENING FOR 20 FOOT WINDS AT OR ABOVE 20 MPH...HUMIDITY OF 15 PERCENT OR LESS...AND HIGH FIRE DANGER FOR THE GUADALUPE MOUNTAINS... .SNOW YESTERDAY HAS CAUSED HUMIDITIES TO DROP SLOWER THAN EXPECTED THOUGH BRIEF CRITICAL CONDITIONS ARE STILL POSSIBLE IN THE GUADALUPE AND DELAWARE MOUNTAINS THIS AFTERNOON. THERE WILL BE POOR RECOVERY TONIGHT...THEN WARMER TEMPERATURES AND A DAY OF DRYING WILL CAUSE HUMIDITIES TO DROP BELOW 10 PERCENT TUESDAY AND WINDY CONDITIONS CREATE WORSE FIRE WEATHER CONDITIONS. NMZ114-TXZ258-180745- /O.NEW.KMAF.FW.A.0015.140318T1600Z-140319T0200Z/ /O.CON.KMAF.FW.W.0018.000000T0000Z-140318T0000Z/ GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ-GUADALUPE MOUNTAINS- 145 PM MDT MON MAR 17 2014 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR THE GUADALUPE MOUNTAINS... ...FIRE WEATHER WATCH IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR THE GUADALUPE MOUNTAINS... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A FIRE WEATHER WATCH...WHICH IS IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY EVENING. * WINDS...SOUTHWEST 30 TO 40 MPH WITH HIGHER GUSTS TODAY. WEST 25 TO 35 MPH TUESDAY. * HUMIDITY...12 TO 15 PERCENT TODAY...5 TO 15 PERCENT TUESDAY. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... AVOID THE USE OF OPEN FLAMES OR ANY ACTIVITIES THAT MAY GENERATE SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO GROW QUICKLY INTO DANGEROUS WIND- DRIVEN WILDFIRES. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ TXZ057-180000- /O.CON.KMAF.FW.W.0018.000000T0000Z-140318T0000Z/ VAN HORN AND HIGHWAY 54 CORRIDOR- 245 PM CDT MON MAR 17 2014 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR THE VAN HORN AND HIGHWAY 54 CORRIDOR... * WINDS...SOUTHWEST 15 TO 25 MPH. * HUMIDITY...5 TO 15 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... AVOID THE USE OF OPEN FLAMES OR ANY ACTIVITIES THAT MAY GENERATE SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO GROW QUICKLY INTO DANGEROUS WIND- DRIVEN WILDFIRES. && $$ FOR MORE INFORMATION FROM THE NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/MAF (ALL LOWER CASE)
333 WWUS84 KMAF 180016 RFWMAF URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 716 PM CDT MON MAR 17 2014 ...RED FLAG WARNING IN EFFECT UNTIL 9 PM MDT/10 PM CDT THIS EVENING FOR 20 FOOT WINDS AT OR ABOVE 20 MPH...HUMIDITY OF 15 PERCENT OR LESS...AND HIGH FIRE DANGER FOR THE GUADALUPE MOUNTAINS...VAN HORN AND THE HIGHWAY 54 CORRIDOR... ...FIRE WEATHER WATCH IN EFFECT FROM 10 AM MDT TUESDAY MORNING TO 8 PM MDT TUESDAY EVENING FOR 20 FOOT WINDS AT OR ABOVE 20 MPH... HUMIDITY OF 15 PERCENT OR LESS...AND HIGH FIRE DANGER FOR THE GUADALUPE MOUNTAINS... .STRONG RED FLAG WEATHER WILL CONTINUE IN THE GUADALUPE AND DELAWARE MOUNTAINS FOR A FEW MORE HOURS AND THE WARNING HAS BEEN REISSUED THROUGH MID EVENING. THERE WILL BE POOR RECOVERY TONIGHT... THEN WARMER TEMPERATURES AND A DAY OF DRYING WILL CAUSE HUMIDITIES TO DROP BELOW 10 PERCENT TUESDAY AND WINDY CONDITIONS CREATE WORSE FIRE WEATHER CONDITIONS TUESDAY. NMZ114-TXZ258-180300- /O.EXP.KMAF.FW.W.0018.000000T0000Z-140318T0000Z/ /O.NEW.KMAF.FW.W.0019.140318T0016Z-140318T0300Z/ /O.CON.KMAF.FW.A.0015.140318T1600Z-140319T0200Z/ GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ-GUADALUPE MOUNTAINS- 616 PM MDT MON MAR 17 2014 ...RED FLAG WARNING IN EFFECT UNTIL 9 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR GUSTY WINDS...LOW HUMIDITY AND HIGH FIRE DANGER FOR THE GUADALUPE MOUNTAINS... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY EVENING FOR GUSTY WINDS...LOW HUMIDITY...AND HIGH FIRE DANGER FOR THE GUADALUPE MOUNTAINS. THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 9 PM MDT THIS EVENING. * WINDS...SOUTHWEST 30 TO 40 MPH WITH HIGHER GUSTS. WEST 25 TO 35 MPH TUESDAY. * HUMIDITY...10 TO 15 PERCENT INTO THIS EVENING...5 TO 15 PERCENT TUESDAY. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... AVOID THE USE OF OPEN FLAMES OR ANY ACTIVITIES THAT MAY GENERATE SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO GROW QUICKLY INTO DANGEROUS WIND-DRIVEN WILDFIRES. && $$ TXZ057-180300- /O.EXP.KMAF.FW.W.0018.000000T0000Z-140318T0000Z/ /O.NEW.KMAF.FW.W.0019.140318T0016Z-140318T0300Z/ VAN HORN AND HIGHWAY 54 CORRIDOR- 716 PM CDT MON MAR 17 2014 ...RED FLAG WARNING IN EFFECT UNTIL 10 PM CDT THIS EVENING FOR GUSTY WINDS...LOW HUMIDITY...AND HIGH FIRE DANGER FOR THE VAN HORN AND HIGHWAY 54 CORRIDOR... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 10 PM CDT THIS EVENING. * WINDS...SOUTHWEST 25 TO 30 MPH WITH HIGHER GUSTS. * HUMIDITY...5 TO 15 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... AVOID THE USE OF OPEN FLAMES OR ANY ACTIVITIES THAT MAY GENERATE SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO GROW QUICKLY INTO DANGEROUS WIND-DRIVEN WILDFIRES. && $$ FOR MORE INFORMATION FROM THE NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/MAF (ALL LOWER CASE)
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this red flag warning went out at Mar 17, 4:35 AM CDT, 20 minutes earlier.
Area forecast discussion, Mar 17, 4:35 AM CDT, 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
435 AM CDT Mon Mar 17 2014
.DISCUSSION...
WV imagery shows the exiting upper trough approaching the Texas Gulf
Coast, leaving West Texas/SE NM under meridional flow aloft. Good
radiational cooling and light winds are allowing overnight mins to
approach freezing, especially NE.
In the PacNW, a second upper trough is making landfall, and sfc
analysis shows leeside trough development already preceding it on
the Front Range. This is forecast to develop further south today,
backing sfc flow around to the SW. This will allow no moisture
return to the area, w/all models advecting in even drier air than
present as a result. Critical fire wx remains a concern, as
discussed below. NAM Forecast soundings at KGDP mix out to above
H7, where 35kt westerly flow is forecast by late afternoon, aided by
a weak mtn wave. Thus, a marginal high wind event will be possible
in the Guadalupes this afternoon.
Otherwise, this downslope flow and sunny skies will result in a
quick rebound on temps over yesterday, back to above-normal by this
afternoon. Tuesday, PacNW trough arrives in the Central Plains, and
tries to drive a cold front into the area, but this stalls
diurnally, before bringing in significantly cooler air overnight
into Wednesday. Return flow quickly replaces the front Wednesday
night, w/temps bounce back to normal Thursday, then well-above
normal Friday, which should be the warmest day this forecast under
zonal flow aloft, w/a hint of weak ridging.
Friday night, an upper trough is forecast to move into the MS
Valley, dropping a second cold front into the region and knocking
temps back to normal thru the weekend. Models hint at a possible
dryline event Sunday/Monday, and this looks to be our next shot at
rain. We'll keep grids dry for now.
&&
.FIRE WEATHER...
Temperatures this afternoon will warm to slightly above normal
values with breezy southwest winds. These southwest winds will
bring in dry air with relative humidity values at or below 15
percent across a large part of southeast New Mexico and West Texas.
Winds will generally be below 20 mph except across the Guadalupe
Mountains and Van Horn and the Highway 54 Corridor where the surface
pressure gradient will be stronger. For this reason, have upgraded
the Fire Weather Watch to a Red Flag Warning for the Guadalupe
Mountains and Culberson County. Winds will be near 20 mph across
southeast New Mexico so near critical fire weather conditions will
be present there.
&&
.PRELIMINARY POINT TEMPS/POPS...
ANDREWS TX 76 43 76 37 / 0 0 0 0
BIG SPRING TX 74 44 75 39 / 0 0 0 0
CARLSBAD NM 78 42 74 40 / 0 0 0 0
DRYDEN TX 75 46 85 46 / 0 0 0 0
FORT STOCKTON TX 79 49 79 41 / 0 0 0 0
GUADALUPE PASS TX 70 44 69 38 / 0 0 0 0
HOBBS NM 74 40 70 34 / 0 0 0 0
MARFA TX 69 32 72 31 / 0 0 0 0
MIDLAND INTL AIRPORT TX 75 40 77 37 / 0 0 0 0
ODESSA TX 76 45 77 37 / 0 0 0 0
WINK TX 81 41 80 38 / 0 0 0 0
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...RED FLAG WARNING from 1 PM this afternoon to 6 PM MDT this
evening FOR THE FOLLOWING ZONES... Guadalupe Mountains
NP/Lincoln NF/LNZ.
HIGH WIND WARNING from Noon today to 6 PM MDT this evening FOR
THE FOLLOWING ZONES... Guadalupe Mountains of Eddy County.
TX...RED FLAG WARNING from 2 PM CDT /1 PM MDT/ this afternoon to 7 PM
CDT /6 PM MDT/ this evening FOR THE FOLLOWING ZONES...
Guadalupe Mountains...Van Horn and Highway 54 Corridor.
HIGH WIND WARNING from Noon today to 6 PM MDT this evening FOR
THE FOLLOWING ZONES... Guadalupe Mountains.
&&
80/44Hazardous weather outlook, Mar 17, 3:48 AM CDT, 1 hour 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 348 AM CDT MON MAR 17 2014 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-180900- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS- LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN- DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU- BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS- 348 AM CDT MON MAR 17 2014 /248 AM MDT MON MAR 17 2014/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...TODAY AND TONIGHT HIGH WINDS ARE LIKELY FOR THE GUADALUPE MOUNTAINS THIS AFTERNOON SO A HIGH WIND WARNING HAS BEEN ISSUED FOR THIS AREA. WINDS OF 30 TO 40 MPH WITH GUSTS TO 60 MPH CAN BE EXPECTED. CRITICAL FIRE WEATHER CONDITIONS WILL BE LIKELY IN THE GUADALUPE MOUNTAINS...VAN HORN AND THE HIGHWAY 54 CORRIDOR AREA. A RED FLAG WARNING HAS BEEN ISSUED FOR THIS AREA THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 17, 4:00 AM CDT | High Wind Warning | MAF | 15 hr | |
| Mar 17, 2:45 PM CDT | Fire Weather Watch | MAF | 14 hr |
Nearby
Red Flag Warnings in Texas, 2014Red Flag Warnings in New Mexico, 2014Every red flag warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.